Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

June 25, 2021Douglas County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jun 25, 2021, 2:16 PM MDT for Douglas County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 2:16 PM MDT (20:16 UTC)
Expired
Jun 25, 2021, 3:00 PM MDT
In force
44 min
Issued by
NWS Denver/Boulder, CO

County Douglas County, CO

The radar

The Denver radar (KFTG), 66 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS85 KBOU 252016
SPSBOU

Special Weather Statement
National Weather Service Denver CO
216 PM MDT Fri Jun 25 2021
 
COZ041-252100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
216 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST
CENTRAL ELBERT COUNTIES UNTIL 300 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Elbert, or 22 miles north of Colorado Springs, moving
east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Elbert.

LAT...LON 3921 10478 3928 10442 3913 10435 3913 10476
TIME...MOT...LOC 2016Z 263DEG 13KT 3918 10466 

$$

ENTREKIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 25, 10:48 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 10:48 AM MDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1048 AM MDT Fri Jun 25 2021

.UPDATE...
Issued at 1038 AM MDT Fri Jun 25 2021

Radars are indicate ongoing showers over Logan, Sedgwick and
Larimer Counties at this time. There is also some newly developing
convection over the Cheyenne ridge in northern Weld county.
Satellite pictures are showing convective cloudiness developing
over the mountains, foothills and Palmer Ridge. Water vapor
pictures are showing a disturbance, within the upper trough, over
northwestern Colorado with some convection developing there. This
may eventually affect the CWA later in the day. Well over half the
CWA is sunny or mostly sunny still this mid/late morning. The
temperature at DIA is the same as it was yesterday at this time.
Current readings across the plains are a tad warmer than the GFE
hourly temperatures indicate. May up afternoon highs a bit. Will
leave the "likely" pops in the GFE grids for this afternoon and
evening. Perhaps with a bit more sun/energy, storms may be
stronger.

&&

.SHORT TERM...(Today and tonight)
Issued at 350 AM MDT Fri Jun 25 2021

A broad trough is currently over the Colorado area with a small
shortwave passing across northeast Colorado. This shortwave is
producing rain showers mainly north and east of DIA. These showers
will continue into the morning hours especially across the far
northeast corner of the state where there is better moisture in
place.

Nighttime microphysics satellite data shows a good amount of
clearing across the western and southern part of Colorado this
morning. This clearing should move over at least the southern
half of our CWA which should allow for some heating today.
However, highs will be cooler than yesterday's by 5 to 10 degrees
as cooler air aloft moves over. Considering the daytime heating
and cooler air aloft, moderate instability will develop across the
plains this afternoon with mixed layer CAPE above 1,000 j/kg in
spots. This instability will allow storms to develop initially
over the higher terrain and then onto the plains. Model soundings
show there will be weak low level winds across the plains which
will limit storm inflow and effective bulk shear. The convective
mode will likely be multicellular with line segments capable of
producing severe wind gusts. This wind threat could warrant the
need for a Severe Thunderstorm Watch this afternoon. The severe
hail threat will be lower than the wind threat although a couple
severe hail reports will be possible in Lincoln and Washington
counties where the best instability will be. Models show a cold
front-like feature moving south of out Wyoming this afternoon
reaching the Denver metro area around 5-6pm. It should be a focus
for storms to form and the last couple runs of the HRRR have a
good amount of rainfall coming down in the Denver metro area as a
result of this boundary. It seems plausible to me but accuracy on
the HRRR at this lead time can be rough.

Showers and storms will continue tonight mainly along the foothills
and adjacent plains as a shortwave trough moves southward across the
area. Low temperatures will be a few degrees below normal with mid
50s across the plains and 30s and 40s across the higher terrain.

.LONG TERM...(Saturday through Thursday)
Issued at 322 AM MDT Fri Jun 25 2021

A weak upper level trough will still affect the area on Sat as
another surge of cooler air moves into nern CO. Still could see
showers in the morning, mainly south of I-70, across the higher
terrain. By aftn, there will be enough instability to produce a
good chc of showers and a few storms over the higher terrain.
Across the plains expect less coverage where MLCAPE will be under
500 j/kg. Highs will be in the upper 60s to mid 70s over nern CO.

For Sun into Mon a blocking upper level high will reside over the
Pacific Northwest, with an elongated upper level trough,
extending from the northern High Plains into ern CO. In addition,
will see another reinforcing shot of cool air, affecting the
plains on Sun. Overall instability will remain on the low side
with MLCAPE remaining at or blo 500 j/kg. However, due to position
of the upper level trough and lingering moisture, will probably
see sct showers and a few storms both days mainly in the aftn.
Highs both days, across the plains, will remain 10 to 15 degrees
below normal.

Looking ahead to Tue into Wed, the blocking upper level high will
generally stay stationary over the nwrn US.  There still may be some
extension of the upper level trough remaining over ern CO.  Thus
this would lead to below normal temps with a lingering chc of
showers and a few storms both days.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1038 AM MDT Fri Jun 25 2021

Light and variable winds are the rule a DIA this morning. Models
are still showing some northerly winds to move in around 21Z. Will
leave the tempo group in for thunder and may need another one into
the later evening hours. May need to put more rain in through the
evening hours as well. Cross sections indicate that some BKN-
OVC025-040 ceilings are possible this evening and much of tonight.

&&

.HYDROLOGY...
Issued at 350 AM MDT Fri Jun 25 2021

Scattered to numerous storms are expected over the burn areas this
afternoon and evening. Precipitable water values will be a bit
above normal today with values around 0.80 to 0.90 in Denver. Any
storms that do form over the burn areas will have decent motion
with them such that they will not stall over the same location for
a long time. In addition, instability values over the burn areas
will not be very high which should limit the rainfall rates
slightly. With all that being said, the multiple rounds of storms
with moderate to briefly heavy rainfall could pose a flash
flooding risk. I considered putting a limited threat in the burn
area flood matrix for all the burn areas but model QPF forecasts
are showing the possibility of heavy rainfall amounts east of the
Continental Divide. Therefore, there is an elevated threat for
flash flooding in the Cameron Peak and Calwood burn areas and
limited for the other two. I am somewhat confident that there will
be a couple flood advisories issued today although a major flood
is very unlikely.

There will be a chance of afternoon showers and thunderstorms
Saturday through Monday.  The risk of flash flooding, in any of the
burn scars, will be rather limited each day.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......RJK
SHORT TERM...Danielson
LONG TERM....RPK
AVIATION.....RJK
HYDROLOGY....Danielson/RPK
Hazardous weather outlook, Jun 25, 10:56 AM MDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1056 AM MDT Fri Jun 25 2021

COZ030>051-261700-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1056 AM MDT Fri Jun 25 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered thunderstorms have already developed over northern
Larimer and Weld counties this morning. They are also just
beginning to develop over the higher terrain. Showers and
thunderstorms are likely across most of the forecast area from
mid afternoon well into the evening hours. Some of the storms
could produce wind gusts up to 60 mph and one inch hail east of a
line from Fort Morgan to Monument Hill. Multiple rounds of showers
and thunderstorms are expected over the burn areas. They could
produce flash flooding, but major flash flood is not expected at
this time. Some showers and thunderstorms will linger across the
plains overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Saturday will remain cool with a good chance of showers and a few
storms, mainly over the higher terrain. There will be a limited
threat for flash flooding, mainly in the East Troublesome and
Williams Fork burn areas.

For Sunday and Monday, scattered showers and a few storms are
expected with cloudy and cool conditions. The threat of flash
flooding in the burn areas will be low both days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 25, 12:30 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Denver CO
1230 PM MDT Fri Jun 25 2021

COZ038-042-048-251915-
Logan County CO-Northeast Weld County CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
1230 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WELD AND WEST
CENTRAL LOGAN COUNTIES UNTIL 115 PM MDT...

At 1230 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Purcell to 4 miles south
of Pawnee Buttes to 6 miles southwest of Westplains, or along a line
extending from 27 miles northeast of Greeley to 35 miles north of
Fort Morgan to 22 miles northwest of Sterling. Movement was southeast
at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Westplains, Pawnee Buttes and Keota.

LAT...LON 4083 10458 4089 10346 4066 10344 4065 10457
TIME...MOT...LOC 1830Z 295DEG 17KT 4077 10451 4075 10398 4079 10357

ENTREKIN
Special weather statement, Jun 25, 1:10 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Denver CO
110 PM MDT Fri Jun 25 2021

COZ044-251945-
Morgan County CO-
110 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN COUNTY UNTIL
145 PM MDT...

At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Antelope Springs, or 13 miles north of Fort Morgan,
moving southeast at 20 mph.

Half inch hail, heavy rain and winds in excess of 40 mph will be
possible with this storm.

Locations impacted include...
Fort Morgan, Log Lane Village and Antelope Springs.

LAT...LON 4052 10396 4052 10372 4043 10347 4022 10381
TIME...MOT...LOC 1909Z 309DEG 24KT 4044 10381

ENTREKIN
Special weather statement, Jun 25, 1:52 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Denver CO
152 PM MDT Fri Jun 25 2021

COZ044-048-252015-
Morgan County CO-Logan County CO-
152 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORGAN AND WESTERN LOGAN
COUNTIES UNTIL 215 PM MDT...

At 151 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Padroni to 5 miles west of
Snyder, or along a line extending from 16 miles north of Sterling to
8 miles northeast of Fort Morgan. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms. There has also been a report of a funnel cloud just
west of Sterling. Expect brief funnel clouds with this line of
storm.

Locations impacted include...
Sterling, Fort Morgan, Brush, Merino, Iliff, Hillrose, Padroni,
Atwood, North Sterling Reservoir, Willard, Logan Corners, Snyder and
Pawnee Pass.

LAT...LON 4088 10296 4044 10335 4043 10347 4029 10347
      4011 10363 4029 10383 4052 10363 4053 10358
      4058 10358 4096 10325
TIME...MOT...LOC 1951Z 287DEG 18KT 4085 10318 4035 10368

ENTREKIN
Special weather statement, Jun 25, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
216 PM MDT Fri Jun 25 2021

COZ041-252100-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
216 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DOUGLAS AND WEST
CENTRAL ELBERT COUNTIES UNTIL 300 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Elbert, or 22 miles north of Colorado Springs, moving
east at 15 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Elbert.

LAT...LON 3921 10478 3928 10442 3913 10435 3913 10476
TIME...MOT...LOC 2016Z 263DEG 13KT 3918 10466

ENTREKIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 6:08 PM MDTSevere Thunderstorm WarningBOULincoln19 min
Jun 24, 6:19 PM MDTAreal Flood AdvisoryBOULarimer86 min
Jun 24, 6:33 PM MDTSpecial Weather StatementBOULincoln42 min
Jun 24, 7:56 PM MDTSpecial Weather StatementBOULincoln49 min
Jun 25, 12:30 PM MDTSpecial Weather StatementBOUWeld45 min
Jun 25, 1:10 PM MDTSpecial Weather StatementBOUMorgan35 min
Jun 25, 1:25 PM MDTAreal Flood AdvisoryBOULarimer70 min
Jun 25, 1:32 PM MDTAreal Flood AdvisoryBOUBoulder88 min
Jun 25, 1:52 PM MDTSpecial Weather StatementBOULogan23 min
Jun 25, 1:59 PM MDTSevere Thunderstorm WarningBOUBoulder, Jefferson46 min
Jun 25, 2:04 PM MDTFlash Flood WarningBOULarimer116 min
Jun 25, 2:26 PM MDTSpecial Weather StatementBOULogan49 min
Jun 25, 2:35 PM MDTSpecial Weather StatementBOUElbert40 min
Jun 25, 2:50 PM MDTSpecial Weather StatementBOUBroomfield40 min
Jun 25, 2:57 PM MDTSpecial Weather StatementBOUWeld48 min
Jun 25, 3:10 PM MDTSpecial Weather StatementBOUPhillips50 min
Jun 25, 3:24 PM MDTSpecial Weather StatementBOULincoln51 min
Jun 25, 4:12 PM MDTAreal Flood AdvisoryBOUArapahoe93 min
Jun 25, 4:42 PM MDTAreal Flood AdvisoryBOUArapahoe, Douglas93 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.